What is Naloxone?

Naloxone is a medication designed to reverse opioid overdose. It binds to opioid receptors and can reverse and block the effects of other opioids. It can quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of opioid overdose. 

Both NARCAN® Nasal Spray and EVZIO® are packaged in a carton containing two doses to allow for repeat dosing if needed. They are relatively easy to use and suitable for home use in emergency situations. 

While Naloxone can save a life, it is a temporary solution and not a substitute for medical attention. Always get emergency medical attention as soon as possible

Naloxone explained by the National Institute on Drug Abuse

Where can you get Naloxone?

Naloxone is available without a prescription from your doctor in most states and can be found in all major pharmacy chains. Click here to learn more about how to get NARCAN 

All states have passed laws to increase access to naloxone in the community and homes where opioids are present.

In every state, residents can purchase naloxone directly from a pharmacist under a Statewide Naloxone Standing Order or Collaborative Practice Agreement. Many states have good samaritan laws to protect those utilizing Naloxone.

Use www.getnaloxonenow.org to help find Naloxone in your area. This site also has access to training for first responders and possible bystanders.

How to Spot an Opioid Overdose

How does someone overdosing act?

  • Loss of consciousness

  • Unresponsive to outside stimulus

  • Breathing is very slow and shallow, erratic, or has stopped

  • Vomiting

  • Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)

  • Pulse (heartbeat) is slow, erratic or not there at all

What does someone overdosing look like?

  • Body is very limp

  • Awake, but unable to talk or unresponsive

  • Face is very pale or clammy

  • Fingernails and lips turn:

  • For lighter skinned people, the skin tone turns bluish purple

  • For darker skinned people, tone turns grayish or ashen. 

If you suspect someone is experiencing an overdose administer naloxone and get emergency medical help right away.

All information directly from NARCAN site. For more information visit the official NARCAN site here

All information directly from Naloxone HCL Injection site. For more information visit the official Naloxone Auto-Injector site here

You are loved. You deserve peace. You are worth recovery.